Arkansas, 2021

Hail in Arkansas, November 21, 2021

November 21, 2021 · NWS MEG · 1 event in 1 county or zone

A cold front pushed into the Mid-South on November 21, 2021. A few strong thunderstorms developed over eastern Arkansas during the afternoon producing some small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front pushed into the Mid-South on November 21, 2021. A few strong thunderstorms developed over eastern Arkansas during the afternoon producing some small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 20, 11:03 PM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 20, 11:03 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1103 PM CST Sat Nov 20 2021

.UPDATE...
See the 06z aviation discussion.

&&

.PREV DISCUSSION... /issued 912 PM CST Sat Nov 20 2021/

UPDATE...

A quiet and mild night across the Mid-South. Readings are mainly
in the upper 40s to lower 50s, or about 15 degrees warmer than 24
hours ago. In fact, temperatures have actually warmed about 5
degrees over the past hour, as cloud cover has increased
substantially. Overcast skies will persist overnight, so
temperatures are expected to remain pretty stable through tomorrow
morning. Went ahead and bumped low temperatures up and adjusted
the short term trend.

All hi-res models show isolated to scattered showers developing
after midnight ahead of an approaching front. The current
forecast covers this well. The aforementioned cold front will
move into the region late tomorrow afternoon with better chances
for widespread rainfall.

AC3

PREV DISCUSSION... /issued 240 PM CST Sat Nov 20 2021/

DISCUSSION...

Cloud cover will start moving in late tonight, keeping overnight
temperatures mild in the upper 40s. A cold front moves through
Sunday, bringing a swath of rain starting tomorrow morning and
lasting most of the day. The brunt of the rain will likely move
through Sunday afternoon, and will mostly be just showers. Thunder
is unlikely due to limited instability but cannot be completely
ruled out.

Post-FROPA, an Arctic airmass moves in Monday to dry us out early
next week. This will also introduce the coldest temperatures
we've seen so far this season. Monday's highs will likely remain
in the 40s for the majority of our forecast area, with the
exception of parts of northern MS that will warm to the 50s. The
coldest period of this forecast and thus far this season will be
overnight Monday into Tuesday morning. Widespread lows in the mid
20s are expected, especially in the more rural areas of west TN.
Once the surface high pressure shifts to the east and southerly
flow builds back in on Tuesday, temperatures will start to warm
slightly mid week to a more seasonable late fall feel.

Model consensus is still quite split on the extended forecast for
Thanksgiving. Surface analysis suggests the Mid-South will be
sandwiched between an inverted trough from pushing up from the Gulf
Coast and a deep trough coming down from a low pressure system over
the Great Lakes on Thursday. This will make for a wet and gloomy day
on Thursday, but the strength and duration of any rain associated
with the late week frontal system is still uncertain. High pressure
looks to build back in Friday evening and lead to a cool, mostly
dry start to the weekend.

CAD

&&

.AVIATION...
/06z TAFs/

A few showers will approach the MS River late tonight with
generally quiet weather through 12z. There is a potential for some
low clouds to sneak north across the MS delta but most of these
lower ceilings will hold off until 12-15z Sunday. Prevailing rain
may reach MEM by midday, spreading south and east through the
afternoon and early evening. Rainfall will be accompanied by low
clouds of 600-1200 ft AGL and visibility reduced to 2-4 miles at
times. Winds will shift from the northwest as a cold front passes
tomorrow afternoon and evening, increasing to around 10 kts.
Expect gradually improving post-frontal conditions after sunset.

MJ

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Nov 20, 3:11 PM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
311 PM CST Sat Nov 20 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-212315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
311 PM CST Sat Nov 20 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The Memphis radar (KNQA), 98 km away, was scanning. The volume nearest the first event began at 07:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Poinsett

When
November 21, 1:14 AM CST to 1:19 AM CST
Where
Poinsett County, Weiner
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.620, -90.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, November 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993444.